Alert archive / Texas / Flash Flood Warnings in 2016

Flash Flood Warning 98, NWS Fort Worth, TX

November 5, 2016Coryell County, McLennan County, Texas

NWS Fort Worth, TX issued this flash flood warning at Nov 5, 2016, 7:59 AM CDT for Coryell County, McLennan County, Texas. It was in force for 4 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 5, 2016, 7:59 AM CDT (12:59 UTC)
Expired
Nov 5, 2016, 12:00 PM CDT
In force
4 hr
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Flood severity
None

Counties Coryell County, TX, McLennan County, TX

The radar

The Ft Hood radar (KGRK), 79 km from the middle of the area, began a volume at 13:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 5, 8:55 AM CDTFLASH FLOOD5 Ne The Grove, TXSEVERAL FM AND COUNTY ROADS HAVE BEEN CLOSED DUE TO WATER OVER ROADWAY IN THE SOUTHEASTERN PORTION OF THE COUNTY. SOME ROADS HAVE 2 FEET OF WATER FLOWING OVER THEM. THE INTERSECTION OF HWY 236 AND FM 107 IS CURRENTLY CLOSED OFF...AS WELL AS PORTIONS OF COUNTY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 56 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 1.0 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2016-11-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2016-11-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1168 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

440 
WGUS54 KFWD 051259
FFWFWD
TXC099-309-051700-
/O.NEW.KFWD.FF.W.0098.161105T1259Z-161105T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
759 AM CDT SAT NOV 5 2016

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHWESTERN MCLENNAN COUNTY IN CENTRAL TEXAS...
  NORTHEASTERN CORYELL COUNTY IN CENTRAL TEXAS...

* UNTIL NOON CDT

* AT 756 AM CDT...DOPPLER RADAR INDICATED HEAVY RAIN CONTINUED ALONG
  THE MCLENNAN/CORYELL LINE. THIS RAINFALL WILL ONLY WORSEN ANY
  ONGOING FLOODING. LOW-LYING AREAS ARE MOST VULNERABLE TO RAPIDLY
  RISING WATER. SOME LOW-WATER CROSSINGS MAY FLOOD AND BECOME
  IMPASSABLE.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  MCGREGOR...CRAWFORD...MOTHER NEFF STATE PARK...AND OGLESBY. 

RADAR ESTIMATES SUGGEST OVER 5 INCHES OF RAIN HAS FALLEN WITHIN THE
WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3156 9767 3164 9747 3134 9733 3131 9741
      3132 9742 3124 9757

$$

25
2 follow-up statements
332 
WGUS74 KFWD 051427
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
927 AM CDT SAT NOV 5 2016

TXC099-309-051700-
/O.CON.KFWD.FF.W.0098.000000T0000Z-161105T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MCLENNAN TX-CORYELL TX-
927 AM CDT SAT NOV 5 2016

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL NOON CDT FOR
SOUTHWESTERN MCLENNAN AND NORTHEASTERN CORYELL COUNTIES...

AT 922 AM CDT...DOPPLER RADAR INDICATED MODERATE RAIN CONTINUED TO
FALL ACROSS PORTIONS OF THE WARNED AREA...INCLUDING THE OGLESBY
AREA...ALTHOUGH OVERALL RAINFALL RATES CONTINUE TO SLOWLY DECREASE.
AS A RESULT OF THE EARLIER HEAVY RAINFALL...SEVERAL COUNTY ROADS
HAVE BEEN CLOSED WITH UPWARDS OF 2 FEET OF WATER FLOWING OVER
THEM...ESPECIALLY NEAR THE MOTHER NEFF STATE PARK AREA. LOW-LYING
AREAS ARE MOST VULNERABLE TO RAPIDLY RISING WATER. SOME LOW-WATER
CROSSINGS MAY FLOOD AND BECOME IMPASSABLE. CONTINUE TO HEED ROAD
CLOSURES THIS MORNING. 

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MCGREGOR...CRAWFORD...MOTHER NEFF STATE PARK AND OGLESBY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3156 9767 3164 9747 3134 9733 3131 9741
      3132 9742 3124 9757

$$

CARLAW
471 
WGUS74 KFWD 051620
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1120 AM CDT SAT NOV 5 2016

TXC099-309-051628-
/O.CAN.KFWD.FF.W.0098.000000T0000Z-161105T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MCLENNAN TX-CORYELL TX-
1120 AM CDT SAT NOV 5 2016

...THE FLASH FLOOD WARNING FOR SOUTHWESTERN MCLENNAN AND NORTHEASTERN
CORYELL COUNTIES IS CANCELLED...

THE HEAVY RAIN HAS ENDED AND FLASH FLOODING IS NO LONGER EXPECTED TO
POSE A THREAT. HOWEVER...WATER IS STILL COVERING MANY LOW WATER
CROSSINGS...ESPECIALLY NEAR MOTHER NEFF STATE PARK WHERE UPWARDS OF
4TO 6 INCHES OF RAIN FELL EARLIER. PLEASE CONTINUE TO HEED ANY
REMAINING ROAD CLOSURES.

LAT...LON 3156 9767 3164 9747 3134 9733 3131 9741
      3132 9742 3124 9757

$$

CARLAW

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Nov 5, 6:50 AM CDT, 1 hour 9 minutes earlier.

Area forecast discussion, Nov 5, 6:50 AM CDT, 1 hour 9 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Fort Worth TX
650 AM CDT Sat Nov 5 2016

.AVIATION...
/12Z TAFs/

Rain will continue to occur at or near the TAF sites this morning
for a few more hours. By 15Z, expect most of the rain will have
shifted east of the airports as a shortwave continues moving
across the region. Lingering pockets of light rain may remain
through the morning hours, but rain-free conditions are expected
for the remainder of the valid TAF period. Drier surface-layer air
is moving across North and Central Texas from the east this
morning and will help to further improve ceilings. VFR conditions
are expected to continue at the Metroplex airports. For Waco,
MVFR cigs will persist through about 15Z and then VFR conditions
are expected. There is a low potential that the drier air could
slow its westward progression resulting in MVFR conditions at KACT
through midday and will amend if needed.

JLDunn

&&

.PREV DISCUSSION... /ISSUED 414 AM CDT Sat Nov 5 2016/
The rain showers early this morning have looked rather benign on
radar, but where the duration has been sufficient, amounts have
topped one inch. Although the upper disturbance responsible for
the activity will continue moving north this morning, it will
begin competing with dry advection from the east in the low
levels. In the meantime, some sprinkles will occur this morning
in areas along and north of the I-20 corridor, but the wetting
rains will remain to the south. There may be a brief lull in the
precipitation, but the next impulse now over the Trans-Pecos will
reach Central Texas late in the day. While there may not be much
additional rainfall this afternoon, the morning rain and
persistent cloud cover may keep temperatures in the 60s much of
the day across southern zones.

The mastermind behind these rainmakers, an upper low currently
over the Four Corners, will transition into a broad trough as it
begins creeping eastward. This will pull tropical moisture across
the Lone Star State, setting the stage for more widespread
rainfall Sunday into Monday. The initial rain bands will enter
western portions of North Texas Sunday morning, but with the slow
progress of the associated forcing, it may take much of the day
to reach the I-35 corridor. This initial round of rainfall will
linger Sunday night as it gradually traverses the region from
west to east. Additional rounds will occur Monday and Tuesday,
after which shortwave ridging should reduce rain chances.
Cumulative rainfall amounts the next few days will average 1-2
inches.

Although the consensus is for a respite mid to late week, the
ECMWF is determined to park a deep low over Texas. The Canadian
and GFS hint at this troughing but are more inclined to keep the
Lone Star State in limbo between a Southwest cut-off and broad
troughing over the eastern half of the country. While these
solutions appear similar, with considerable spread among ensemble
members, including some that mirror the ECMWF, we will keep some
low PoPs throughout the latter half of the 7-day forecast. In any
event, prevailing north winds and persistent clouds should keep
temperatures near seasonal normals.

25

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    73  57  72  59  69 /  20  10  40  60  60
Waco                70  56  74  60  71 /  60  10  50  60  60
Paris               73  50  72  55  70 /  10   5  10  40  50
Denton              72  54  70  58  68 /  10  10  40  60  60
McKinney            72  53  71  58  69 /  10   5  30  60  60
Dallas              73  57  72  60  69 /  20  10  30  60  60
Terrell             72  55  73  59  71 /  20   5  30  60  60
Corsicana           70  56  74  59  71 /  60   5  30  60  60
Temple              70  58  73  59  72 /  40  10  50  60  60
Mineral Wells       70  56  69  57  68 /  10  10  60  60  50

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&

82/25
Hazardous weather outlook, Nov 5, 4:16 AM CDT, 3 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
416 AM CDT SAT NOV 5 2016

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-061200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
416 AM CDT SAT NOV 5 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT.
ISOLATED THUNDERSTORMS ARE POSSIBLE ALONG AND SOUTH OF INTERSTATE
20 TODAY. SHORT PERIODS OF HEAVY RAIN AND CLOUD TO GROUND
LIGHTNING MAY ACCOMPANY SOME OF THESE STORMS BUT NO SEVERE WEATHER
IS EXPECTED.

LATE TONIGHT...ISOLATED THUNDERSTORMS MAY OCCUR ALONG AND WEST OF
A JACKSBORO TO GRANBURY TO TEMPLE LINE AS AN UPPER LEVEL TROUGH
APPROACHES AND STARTS TO SPREAD RAIN ACROSS THE REGION. SEVERE
WEATHER IS NOT EXPECTED BUT LIGHTNING STRIKES AND BRIEF HEAVY RAIN
MAY OCCUR.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THUNDERSTORM CHANCES WILL SPREAD ACROSS ALL OF NORTH AND CENTRAL
TEXAS ON SUNDAY AND WILL LINGER THROUGH FRIDAY. SEVERE WEATHER IS
NOT EXPECTED AT THIS TIME...ALTHOUGH SOME GUSTY WINDS MAY OCCUR
IN STRONGER STORMS. SOME LOCALLY HEAVY RAINFALL WILL ALSO BE
POSSIBLE SUNDAY NIGHT AND INTO MONDAY...BUT WIDESPREAD FLOODING IS
NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

JLDUNN

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 4, 8:57 PM CDTAreal Flood AdvisoryFWDLeon4 hr
Nov 4, 9:08 PM CDTAreal Flood AdvisoryFWDFreestone4 hr
Nov 5, 3:01 AM CDTAreal Flood AdvisoryFWDNavarro119 min
Nov 5, 4:54 AM CDTAreal Flood AdvisoryFWDHenderson, Navarro3 hr
Nov 5, 5:02 AM CDTFlash Flood WarningFWDCoryell, McLennan3 hr
Nov 5, 7:15 AM CDTAreal Flood AdvisoryFWDBosque4 hr
Nov 5, 8:45 AM CDTAreal Flood AdvisoryFWDCoryell2 hr
Nov 5, 11:49 AM CDTAreal Flood AdvisoryFWDLeon, Robertson116 min

Nearby

Flash Flood Warnings in Texas, 2016Every flash flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.